0
RESEARCH PAPERS: Mechanisms and Robotics

On the Matrix Realization of the Theory of Biquaternions

[+] Author and Article Information
Q. J. Ge

Department of Mechanical Engineering, State University of New York at Stony Brook, Stony Brook, New York 11794-2300

J. Mech. Des 120(3), 404-407 (Sep 01, 1998) (4 pages) doi:10.1115/1.2829166 History: Received February 01, 1994; Revised April 01, 1998; Online December 11, 2007

Abstract

This paper describes a matrix algebra realization of Clifford’s theory of biquaternions. By examining 4 × 4 skew-symmetric matrices, the paper shows the connection between infinitesimal screws in elliptic three-space and vector quaternions. By studying the matrix exponential of the skew-symmetric matrices, the paper also shows how finite screws in elliptic three-space lead to matrix realization of quaternions. Finally, it is shown that line transformations in elliptic three-space lead to double quaternions and that a dual quaternion is a limiting case of a double quaternion.

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In